MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number SEPTAL OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023 a 34mm amplatzer septal occluder (lot: 8090960) was attempted to be implanted into an atrial septal defect utilizing a 12f torqvue delivery system (lot: 8541131).During deployment, the left atrial disc deformed into a cobra shape.The device was recaptured and redeployed but the cobra deformation persisted.A replacement 36mm amplatzer septal occluder (lot: 7955631) was then implanted successfully.There was no reported adverse patient effect.The patient remained hemodynamically stable during the procedure and there was no clinically significant delay.The patient was reported as stable.There was no reported interaction with cardiac structures and no angulations or kinks in the delivery system.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the available information, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2023 a 34mm amplatzer septal occluder (8090960) was attempted to be implanted into an atrial septal defect utilizing a 12f torqvue delivery system (lot: 8541131).During deployment, the left atrial disc deformed into a cobra shape.The device was recaptured and redeployed but the cobra deformation persisted.A replacement 36mm amplatzer septal occluder (lot: 7955631) was then implanted successfully.There was no reported adverse patient effect.The patient remained hemodynamically stable during the procedure and there was no clinically significant delay.The patient was reported as stable.There was no reported interaction with cardiac structures and no angulations or kinks in the delivery system.No additional information was provided.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17110918
Report Number2135147-2023-02532
Device Sequence Number2173481
Product Code MLV
UDI-Device Identifier00811806010243
UDI-Public00811806010243
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberSEPTAL OCCLUDER
Device Catalogue Number9-ASD-034
Device Lot Number8090960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12F TORQVUE DELIVERY SYSTEM (9-ITV12F45/80, LOT: 8
Patient SexUnknown